Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 74, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 16, 2024, 10:41 AM EDT for Monroe County, Niagara County, Orleans County, New York. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 10:41 AM EDT (14:41 UTC)
- Expired
- Jul 16, 2024, 11:12 AM EDT
- In force
- 31 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:51 AM EDT | TSTM WND DMG | 4 Nne Lyndonville, NY | Delayed Report: Several trees down or uprooted on/near residence property. Wires also down in the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
882
WUUS51 KBUF 161441
SVRBUF
NYC055-063-073-161530-
/O.NEW.KBUF.SV.W.0074.240716T1441Z-240716T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1041 AM EDT Tue Jul 16 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Niagara County in western New York...
Northern Orleans County in western New York...
Northwestern Monroe County in western New York...
* Until 1130 AM EDT.
* At 1041 AM EDT, a severe thunderstorm was located 8 miles north of
Middleport, or 8 miles northwest of Medina, moving northeast at 45
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hamlin Beach State Park, Point Breeze, Waterport, Lakeside Beach
State Park, Kent, Ridgeway, Gaines, Kendall, Lyndonville, and
Barker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4338 7861 4341 7855 4342 7842 4341 7797
4340 7788 4334 7787 4322 7846
TIME...MOT...LOC 1441Z 239DEG 39KT 4333 7845
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Welch1 follow-up statement
559
WWUS51 KBUF 161512
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
1112 AM EDT Tue Jul 16 2024
NYC055-063-073-161522-
/O.CAN.KBUF.SV.W.0074.000000T0000Z-240716T1530Z/
Niagara NY-Orleans NY-Monroe NY-
1112 AM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NIAGARA...
NORTHERN ORLEANS AND NORTHWESTERN MONROE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.
&&
LAT...LON 4338 7861 4341 7855 4342 7842 4341 7797
4340 7788 4334 7787 4322 7846
TIME...MOT...LOC 1511Z 239DEG 39KT 4351 7805
$$
PPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:50 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 16, 6:50 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
650 AM EDT Tue Jul 16 2024
.SYNOPSIS...
Another cluster of strong to severe thunderstorms will cross the
region from west to east today, with localized torrential rainfall
and damaging winds possible. A few more showers and isolated
thunderstorms will continue tonight through Wednesday as a cold
front slowly crosses the eastern Great Lakes. High pressure will
build into the Great Lakes Thursday and remain through next weekend,
with an extended period of dry and less humid weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
...LOCALIZED SEVERE THUNDERSTORMS LIKELY AGAIN TODAY...
A large area of convective debris clouds will continue to
overspread the area from west to east this morning. The first of
the showers are noted on radar over Lake Erie, and will start to
move into far Western NY early this morning.
Our focus once again today is on severe weather potential. A large
and well defined MCV is emerging from a decaying MCS over southeast
lower Michigan early this morning, and is forecast by all guidance
to cross the eastern Great Lakes today. Overall, the setup is very
similar to yesterday, with the most notable difference being the
timing of the feature, roughly 3 hours earlier in the diurnal cycle
than the MCV yesterday. The MCV will move into Western NY by mid to
late morning, possibly too early to allow for sufficient
destabilization to support robust severe weather potential. The
arrival time from the Genesee Valley east into Central NY and the
eastern Lake Ontario region will be late enough to allow for a
window of sufficient destabilization to support a better chance of
severe weather.
Severe Weather Potential...
The strong MCV crossing the region today will again locally enhance
the severe weather potential, with the mesoscale circulation
providing more favorable low/mid level shear and convergence,
particularly in the southeastern quadrant of the MCV. The early
arrival of clouds and convection will limit destabilization in
Western NY, with SBCAPE of up to 1000 J/kg by mid to late morning.
Greater instability will develop from the Genesee Valley eastward
with a few extra hours of diurnal heating before convection, with
SBCAPE of 1500 J/kg or better. 0-6 km deep layer shear will be on
the order of 30-40 knots based on the latest HREF mean, although
locally higher values are possible as the MCV augments the low/mid
level wind fields.
Expect ongoing or developing scattered thunderstorms by mid morning
across Western NY. The initial lack of strong instability may keep
these storms sub-severe at first, although gusty winds and locally
heavy rainfall is certainly possible. The instability and shear
parameters along with organized mesoscale forcing from the MCV
suggest the initial development across Western NY will grow upscale
by midday to early afternoon, with high-res CAMS guidance suggesting
storm mode evolving into short bowing segments with localized
damaging wind risk from the Genesee Valley into Central NY and the
eastern Lake Ontario region. Damaging winds will be the primary
risk, with a secondary risk for large hail, and a low but non-zero
risk of an isolated tornado given the influence of the MCV on the
low level shear environment.
The severe weather risk will end by early afternoon in Western NY,
mid afternoon in the Genesee Valley, and late afternoon or early
evening east of Lake Ontario.
Heavy Rain Potential...
PWAT values will remain in the 1.75"-2.0" range today. The very
moist environment and relatively deep warm cloud depth will continue
to support torrential downpours with any strong convection. The MCV
if moving quite fast, and should allow the storms to maintain enough
forward speed to keep the risk of flash flooding low. Nonetheless,
any training may support a localized minor flood risk.
A few more scattered showers and thunderstorms may develop later in
the afternoon and evening along the southern edge of the Lake Erie
breeze, mainly from the western Southern Tier into the Finger Lakes.
These will gradually taper off through the evening.
Overnight, the mid level trough and associated cold front will
approach slowly from the northwest. Increasing large scale ascent
and low level convergence ahead of these features will support an
increasing chance of showers and a few isolated thunderstorms again
late tonight, but with less coverage and intensity than today.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A cold front will start this period on our western counties
doorstep, with the front slicing across the region through the
morning and early afternoon hours. A few showers, and later
thunderstorms will remain possible along and ahead of this front.
Greatest possibilities for thunder will be the Finger Lakes and east
of Lake Ontario where greater daytime insolation and developing CAPE
(MUCAPE of 500 J/KG) will be realized.
A longwave trough will enter into our region Wednesday night with
showers ending across eastern zones, and clouds thinning. Some
patches of fog will be possible with still a fair amount of humidity
to start the night.
A much drier airmass will build across our region later Wednesday
night and Thursday on a light northerly flow behind the passage of
the upper level trough. This will promote fair weather for Thursday
and Thursday night. Though temperatures will only be a few degrees
cooler Thursday than Wednesday, the dewpoints at least 10
degrees cooler will be more noticeable.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
This will be a spectacular stretch of weather, with a broad ridge of
high pressure expanding across the region. A weak cold front will
drop southward across the region Sunday, but its passage should
largely be rain-free with possibly an isolated shower east of Lake
Ontario. Otherwise, there's good model agreement providing high
confidence in rain-free weather. Temperatures will be near normal
with daytime highs averaging in the mid 70s to lower 80s and
nighttime lows mainly in the mid 50s to lower 60s. A few colder
spots early Friday morning, and again early Saturday morning could
drop into the upper 40s east of both Lakes.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
Areas of MVFR/IFR CIGS will persist east of Lake Ontario
through early morning before scattering out by mid morning.
Otherwise VFR will prevail for the rest of the area through mid
morning with thickening and lowering mid/high clouds.
Another area of showers and thunderstorms associated with an upper
level disturbance will arrive in Western NY by mid to late morning,
then move east across the rest of the area, reaching the eastern
Lake Ontario region by mid afternoon. This will bring a likelihood of
thunder and brief VSBY/CIG reductions across much of the area,
including all the terminals. Some storms may be strong with
localized high wind gusts. Mainly VFR conditions will follow later
today behind this round of showers and thunderstorms. A few more
storms may develop late afternoon through evening from the Southern
Tier into the Finger Lakes, mainly east of KJHW and south of KROC.
Tonight, the evening showers and thunderstorms across the Southern
Tier and Finger Lakes will taper off. Overnight, an approaching cold
front and mid level trough may produce a few more showers and
thunderstorms with uneven coverage. Areas of MVFR/IFR CIGS will
develop later tonight through Wednesday morning.
Outlook...
Wednesday...VFR/MVFR with a chance of showers and thunderstorms.
Thursday through Saturday...VFR.
&&
.MARINE...
A period of moderate southwesterlies will develop on Lake Erie
today, with Small Craft Advisory conditions from later this morning
through the afternoon. Winds will be somewhat lower on Lake Ontario,
but still enough to produce a moderate chop this afternoon and
evening.
Another cluster of thunderstorms will cross the eastern Great Lakes
today, with locally higher winds and waves. The timing is earlier
than yesterday, with the greatest chance of storms this morning
through early afternoon on Lake Erie and western Lake Ontario, and
midday through late afternoon for the eastern end of Lake Ontario.
A cold front will cross the eastern Great Lakes Wednesday. West to
northwest winds up to 15 knots will produce moderate chop at times
Wednesday through Thursday on Lake Ontario, but winds and waves are
generally expected to remain below Small Craft Advisory criteria.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ010-019-
085.
MARINE...Small Craft Advisory from 10 AM this morning to 8 PM EDT this
evening for LEZ020.
Small Craft Advisory until 11 PM EDT this evening for
LEZ040-041.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Thomas
LONG TERM...Apffel/Thomas
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Jul 16, 4:06 AM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 406 AM EDT Tue Jul 16 2024 NYZ001>008-011>014-020-021-170815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 406 AM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Another round of showers and thunderstorms will cross the area from west to east today. A few storms may be severe, with the primary hazard being localized damaging winds, and a secondary risk of large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-170815- Northern Erie-Chautauqua-Southern Erie- 406 AM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Another round of showers and thunderstorms will cross the area from west to east today. A few storms may be severe, with the primary hazard being localized damaging winds, and a secondary risk of large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 406 AM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Another round of showers and thunderstorms will cross the area from west to east today. A few storms may be severe, with the primary hazard being localized strong winds and higher waves, and a secondary risk of large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Jul 16, 4:44 AM EDT, 5 hours 57 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Buffalo NY
444 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Hail 3 NW Buffalo 42.92N 78.89W
07/15/2024 E1.00 Inch Erie NY Public
0120 PM Hail 2 SW Kenmore 42.94N 78.90W
07/15/2024 E1.00 Inch Erie NY Public
0124 PM Hail 2 N Buffalo 42.92N 78.87W
07/15/2024 M1.25 Inch Erie NY Public
Report from mPING: Half Dollar (1.25 in.).
0124 PM Hail 2 S Kenmore 42.93N 78.88W
07/15/2024 M1.00 Inch Erie NY Public
0130 PM Tstm Wnd Dmg 3 SSW Kenmore 42.93N 78.90W
07/15/2024 Erie NY Broadcast Media
Large tree down intersection of West Avenue
and Bird Avenue.
0236 PM Marine Tstm Wind 2 WSW Buffalo 42.88N 78.89W
07/15/2024 M53 MPH Erie NY Buoy
Buoy station BUFN6 Buffalo.
0237 PM Marine Tstm Wind 3 NW Lackawanna 42.85N 78.86W
07/15/2024 M40 MPH Erie NY Mesonet
Buffalo Skyway.
0256 PM Tstm Wnd Dmg East Aurora 42.77N 78.61W
07/15/2024 Erie NY Law Enforcement
Power pole snapped; trees and wires down.
0307 PM Tstm Wnd Dmg Alden 42.90N 78.49W
07/15/2024 Erie NY Trained Spotter
Numerous trees down in Alden. One fell on a
house on Broadway.
0308 PM Tstm Wnd Dmg 1 W Alden 42.90N 78.51W
07/15/2024 Erie NY Trained Spotter
Multiple trees and wires down.
0346 PM Tstm Wnd Dmg 2 SE Millgrove 42.92N 78.53W
07/15/2024 Erie NY Trained Spotter
Trees down on Wende Rd.
0352 PM Tstm Wnd Dmg 3 N Ellicottville 42.32N 78.66W
07/15/2024 Cattaraugus NY 911 Call Center
Tree down.
0352 PM Tstm Wnd Dmg Pavillion 42.88N 78.02W
07/15/2024 Genesee NY Newspaper
Large tree down on a deck, with extensive
damage to the deck.
0352 PM Tstm Wnd Dmg Pavillion 42.88N 78.02W
07/15/2024 Genesee NY 911 Call Center
Trees and wires down.
0357 PM Tstm Wnd Dmg Le Roy 42.98N 77.99W
07/15/2024 Genesee NY 911 Call Center
Trees and wires down.
0408 PM Tstm Wnd Dmg 1 E Franklinville 42.34N 78.43W
07/15/2024 Cattaraugus NY Public
Tree and wires down.
0411 PM Tstm Wnd Dmg 4 WNW Lakeville 42.86N 77.77W
07/15/2024 Livingston NY 911 Call Center
Trees and wires down making road impassable.
0415 PM Tstm Wnd Dmg Avon 42.92N 77.75W
07/15/2024 Livingston NY Trained Spotter
Power lines down. Time estimated from radar.
0415 PM Tstm Wnd Dmg 2 SSW Lakeville 42.81N 77.72W
07/15/2024 Livingston NY Trained Spotter
Tree down on West Lake Road. Time estimated
from radar.
0419 PM Tstm Wnd Dmg 1 WSW Rush 42.99N 77.67W
07/15/2024 Monroe NY 911 Call Center
Tree down blocking roadway.
0420 PM Tstm Wnd Dmg 4 ESE Franklinville 42.31N 78.39W
07/15/2024 Cattaraugus NY 911 Call Center
Multiple trees and wires down.
0422 PM Tstm Wnd Dmg 3 SW Livonia 42.79N 77.71W
07/15/2024 Livingston NY Public
Trees and large limbs down between Decker
Road and Vanzandt Road in Livonia.
0425 PM Tstm Wnd Dmg Lima 42.91N 77.61W
07/15/2024 Livingston NY Trained Spotter
Multiple trees down.
0425 PM Tstm Wnd Dmg Lima 42.90N 77.61W
07/15/2024 Livingston NY NWS Employee
Multiple trees down.
0430 PM Tstm Wnd Dmg 2 SW Mendon 42.98N 77.53W
07/15/2024 Monroe NY Trained Spotter
Powerlines down on West Bloomfield Rd.
0430 PM Flash Flood Attica 42.86N 78.28W
07/15/2024 Wyoming NY Newspaper
Main St between Water St and Washington St
flooded. Water flowing into businesses on
Main St.
0434 PM Tstm Wnd Dmg Mendon 43.00N 77.50W
07/15/2024 Monroe NY 911 Call Center
Multiple trees down.
0440 PM Tstm Wnd Dmg 1 SSW Victor 42.97N 77.41W
07/15/2024 Ontario NY Trained Spotter
Tree down blocking Dryer Rd.
0440 PM Hail Victor 42.98N 77.41W
07/15/2024 E1.00 Inch Ontario NY Public
0440 PM Tstm Wnd Dmg 1 SE Honeoye Falls 42.94N 77.58W
07/15/2024 Ontario NY 911 Call Center
Tree fell blocking roadway.
0440 PM Tstm Wnd Dmg 2 SE Mendon 42.98N 77.47W
07/15/2024 Ontario NY 911 Call Center
Tree fell blocking roadway.
0442 PM Tstm Wnd Dmg 4 SE Pittsford 43.05N 77.47W
07/15/2024 Monroe NY Trained Spotter
Trees and powerlines down in Bushnells
Basin.
0442 PM Tstm Wnd Dmg 1 SE Pittsford 43.08N 77.50W
07/15/2024 Monroe NY Public
Tree and wires down.
0442 PM Tstm Wnd Dmg 3 E Victor 42.98N 77.35W
07/15/2024 Ontario NY 911 Call Center
Tree fell blocking roadway.
0442 PM Tstm Wnd Dmg 3 N Rushville 42.81N 77.23W
07/15/2024 Ontario NY 911 Call Center
Tree and wires down.
0445 PM Flash Flood 1 SE Batavia 42.98N 78.17W
07/15/2024 Genesee NY Newspaper
Route 63 (Ellicott St) flooded in both
directions.
0445 PM Flash Flood 1 W Le Roy 42.98N 78.00W
07/15/2024 Genesee NY NWS Employee
NY-5 and railroad underpass flooded. Around
5 feet of water.
0445 PM Hail Canandaigua 42.89N 77.28W
07/15/2024 E1.75 Inch Ontario NY Public
0445 PM Tstm Wnd Dmg 4 NNW Canandaigua 42.94N 77.32W
07/15/2024 Ontario NY Public
Multiple trees in roadway.
0448 PM Hail 4 E Victor 42.99N 77.33W
07/15/2024 E3.00 Inch Ontario NY Public
0448 PM Hail 4 E Victor 42.99N 77.33W
07/15/2024 M2.50 Inch Ontario NY Public
0448 PM Tstm Wnd Dmg 3 E Victor 42.98N 77.35W
07/15/2024 Ontario NY 911 Call Center
Multiple trees down.
0448 PM Tstm Wnd Dmg 2 SE Canandaigua 42.87N 77.25W
07/15/2024 Ontario NY 911 Call Center
Tree fell on motorhome trailer.
0456 PM Tstm Wnd Dmg 2 SE Canandaigua 42.87N 77.26W
07/15/2024 Ontario NY 911 Call Center
Windows in house blown in and multiple trees
down.
0500 PM Tstm Wnd Dmg 2 SE Canandaigua 42.88N 77.25W
07/15/2024 Ontario NY Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0505 PM Tstm Wnd Dmg Clifton Springs 42.96N 77.13W
07/15/2024 Ontario NY Public
Trees and large limbs down on the corner of
South Street and South Dayton Avenue.
0522 PM Tstm Wnd Dmg 2 S Williamson 43.19N 77.18W
07/15/2024 Wayne NY 911 Call Center
Trees and wires down on Franklin Rd in
Marion.
0548 PM Tstm Wnd Dmg 5 SW Cato 43.12N 76.65W
07/15/2024 Cayuga NY Public
Trees and wires down in the town of
Conquest.
0551 PM Tstm Wnd Dmg Port Byron 43.04N 76.63W
07/15/2024 Cayuga NY 911 Call Center
Trees and wires down in the town of Port
Byron.
0555 PM Tstm Wnd Dmg 2 SW Cato 43.15N 76.60W
07/15/2024 Cayuga NY Public
Large tree down on a carport.
0555 PM Tstm Wnd Dmg Cato 43.17N 76.57W
07/15/2024 Cayuga NY 911 Call Center
Trees and wires down in the town of Cato.
0640 PM Tstm Wnd Dmg Constantia 43.25N 76.00W
07/15/2024 Oswego NY 911 Call Center
Multiple trees and wires down across town.
&&
HitchcockLocal storm report, Jul 16, 7:53 AM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
753 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Tstm Wnd Dmg Rush 43.00N 77.65W
07/15/2024 Monroe NY Broadcast Media
Utility pole snapped.
&&Local storm report, Jul 16, 8:06 AM EDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
806 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg Yorkshire 42.52N 78.48W
07/15/2024 Cattaraugus NY CO-OP Observer
Trees down in the town of Yorkshire. Time
estimated from radar.
0354 PM Tstm Wnd Dmg 1 E Arcade 42.53N 78.42W
07/15/2024 Wyoming NY CO-OP Observer
3 to 4 trees down in Arcade. One downed tree
took out the service line to a house. Time
estimated from radar.
&&Local storm report, Jul 16, 9:35 AM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
935 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 1 NW West Bloomfield 42.92N 77.57W
07/15/2024 Livingston NY Public
Several trees down and damage to a garage.
Time estimated from radar.
&&Special weather statement, Jul 16, 10:32 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1032 AM EDT Tue Jul 16 2024
NYZ001-002-161500-
Orleans NY-Niagara NY-
1032 AM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND
NORTHERN ORLEANS COUNTIES THROUGH 1100 AM EDT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm near
Newfane, or 11 miles northwest of Medina, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Newfane, Middleport, Waterport, Lakeside Beach State Park,
Point Breeze, Kent, Ridgeway, Shelby, Gaines, Lyndonville, Barker,
Olcott, Gasport, Knowlesville, and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4341 7862 4342 7849 4342 7809 4340 7795
4339 7793 4312 7854 4334 7875
TIME...MOT...LOC 1431Z 240DEG 40KT 4331 7857
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:05 AM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 10:32 AM EDT | Special Weather Statement | BUF | Orleans | 28 min |
| Jul 16, 11:19 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 16, 11:48 AM EDT | Special Weather Statement | BUF | Erie, Genesee, Monroe, Orleans, Wyoming | 57 min |
| Jul 16, 12:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 16, 12:50 PM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 12:50 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 55 min |
| Jul 16, 1:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 16, 1:19 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 71 min |
| Jul 16, 1:22 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Jul 16, 1:59 PM EDT | Tornado Warning | BUF | Jefferson | 31 min |
| Jul 16, 2:04 PM EDT | Tornado Warning | BUF | Cayuga | 26 min |
| Jul 16, 2:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 78 min |
| Jul 16, 2:14 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 65 min |
| Jul 16, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 37 min |
| Jul 16, 3:31 PM EDT | Flash Flood Warning | BUF | Lewis | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.